View Full Version : Dysphoria, sleepiness, "empty"?


MollyO
10-22-16, 06:44 PM
Hello all. :)

(Now, before I go on, I'd like to add in that I have chronic melancholic depression, generalized anxiety, and myoclonic epilepsy* that manifests itself as executive function-type ADD). Anyway...

I was prescribed Vyvanse when I was about 16. I'm 23 now and have been prescribed it once again. I started out on 20mg/day, but realized it wasn't doing much other than making my body tingly. So my doctor bumped me up to 40mg/day, which did the same as the 20mg, it just lasted a little longer. One day after waiting about 2 hours for the 40mg to kick in, I decided to take another. I felt incredible -- it wasn't necessarily a "high", I just felt very calm but also energized, very talkative but not to the point of compulsively spewing out every thought on my mind, and I was able to do simple tasks that normally seem like an eternity in hell for me (for example, laundry, or the dishes). My back pain also went away almost completely which was great because that's usually one of the driving forces behind why I can't do many "normal" things; I live a pretty stationary life.

Well, the effects of the 80mg went away after about a week, so I went to go see my doctor. I told her about how 80mg worked, but that seemed like a bit much, dosage-wise. She suggested either 60mg or 70mg, and I chose the 70mg because I have felt what 60mg can do to my body and I'm not too fond of it.

I've been on 70mg for about three days now, just waiting for anything helpful to show itself. So far I've had nothing but negative side effects. As the title says: dysphoria, sleepiness, and an empty feeling. It literally feels like my brain is empty. I have to think about thinking to think (if that made any sense). It's almost impossible to give a genuine smile or laugh, I have to force myself, and when I do, I get a feeling of dissociation. Like it isn't me, Molly, who is doing the smiling and laughing. It's just a robotic, empty zombie. I also don't want to get up if I'm sitting down, and I just want to sit and not move if I'm standing. My eyelids get heavy and sleep sounds like the only enjoyable thing. I don't want to verbally communicate, and if I have to, I have to literally push the words out of my throat, and everything I say comes out extremely quiet, bland, and monotonous. If I have to converse with someone I easily lose my train of thought and I talk as if I'm sedated.

So I guess my question is... does this happen to anyone else? Why, from a neurological standpoint, does this happen?

*I take Lamictal XR and clonazepam every day for my seizures. (I'm giving this information in case it somehow helps. I know clonazepam/klonopin can kind of neutralize, if not get rid of, the effects of stimulants.)

Thank you so much in advance!

sarahsweets
10-23-16, 04:47 AM
Why dont you just try dexedrine?

sarahsweets
10-23-16, 05:36 AM
I felt incredible -- it wasn't necessarily a "high", I just felt very calm but also energized, very talkative but not to the point of compulsively spewing out every thought on my mind

Yes, this is what taking to high of a dose can seem like. That kind of euphoria can be dangerous if you chase it.


I've been on 70mg for about three days now, just waiting for anything helpful to show itself. So far I've had nothing but negative side effects. As the title says: dysphoria, sleepiness, and an empty feeling. It literally feels like my brain is empty. I have to think about thinking to think (if that made any sense). It's almost impossible to give a genuine smile or laugh, I have to force myself, and when I do, I get a feeling of dissociation. Like it isn't me, Molly, who is doing the smiling and laughing. It's just a robotic, empty zombie. I also don't want to get up if I'm sitting down, and I just want to sit and not move if I'm standing. My eyelids get heavy and sleep sounds like the only enjoyable thing. I don't want to verbally communicate, and if I have to, I have to literally push the words out of my throat, and everything I say comes out extremely quiet, bland, and monotonous. If I have to converse with someone I easily lose my train of thought and I talk as if I'm sedated.

I have a personal resentment against vyvanse but I promise I wont junk up your thread with it. It seems like the vyvanse worked for you briefly and now doesnt. I have found that inconsistency with any med is painful and irritating.

So I guess my question is... does this happen to anyone else? Why, from a neurological standpoint, does this happen?

*I take Lamictal XR and clonazepam every day for my seizures. (I'm giving this information in case it somehow helps. I know clonazepam/klonopin can kind of neutralize, if not get rid of, the effects of stimulants.)

Thank you so much in advance!

Vyvanse per mg is the weakest of all the amphetamines due to its mechanism of action and release system:
The technical mumbo jumbo from Wiki:
Lisdexamfetamine (contracted from L-lysine-dextroamphetamine) is a central nervous system (CNS) stimulant and dextroamphetamine prodrug of the phenethylamine class and amphetamine class that is used in the treatment of attention deficit hyperactivity disorder (ADHD) and binge eating disorder.[4][5] Its chemical structure consists of dextroamphetamine coupled with the essential amino acid L-lysine. Lisdexamfetamine itself is inactive and acts as a prodrug to dextroamphetamine upon cleavage of the lysine portion of the molecule.

Basically its the same as dexedrine but its structure and how it becomes active and all that jazz is what makes it vyvanse. This is supposed to be why its lasts 12 hours and is "abuse" proof but IMO thats B.S.
Vyvanse rarely lasts the purported 12 hours and due to its absorption rate, I found it to be inconsistent.
I think you should dump it and try dexedrine or adderall.